High heart rate help-Hyperthyroidism

What happens if I don't take my heart meds. I have been given Diltiazem (not a beta blocker as I am asthmatic)... it makes me feel awful.... And doesn't really help much with high heart rate.

I stopped taking ditiazem yesterday, as I have children to look after...

I was diagnosed in A&E almost 2 weeks ago, TSH <0.01, T4 51, resting heart rate 110. I have been referred and am told I go to see an Endo in 6weeks. I have spoken to them and asked about Cardicor beta blockers as suggested by someone on this forum, but no one has gotten back to me yet.

Today I went to make my children's breakfast, and I took my rate as I was standing by the kettle, it was 147!

Is this dangerous? Can I stay off the heart meds until Carbimazole starts working? When would that be possible??

I take as much rest as possible, but obviously the kids need feeding! Is it safe that my heart rate goes up that much??

How long until Hyper suffers noticed a drop in heart rate??

Sorry so many questions, but this is stating to really get me :-(

Thank you anyone for your help

9 Replies

  • Wildpoppy,

    It isn't safe to allow your heart rate to rise like that. You should take the Diltiazem until your GP can prescribe an alternative or the Carbimazole brings down your thyroid levels.

  • Oh really :-( But the diltiazem isn't working really much, so far its only bought my heart down by about 5 bpm. I went to see GP about this, she sent me to A&E... Who then sent me home and told me to continue meds... They were going to see me in acute clinic next day but then cancelled! Ugh! Thanks anyway.

    Just what could happen though... Heart attack?

  • Wildpoppy,

    If heart rate isn't controlled you could develop atrial fibrillation, have a heart attack or have a stroke.

  • Oh :-( Thank you. One last question... Do beta blockers take HR down to normal, like 70-80...? Or do they just slow it down a bit? And are there many symptoms on BB? Are you able to 'function' on them? Sorry for so may questions :-( I'm sacred now. Making the docs appt... Hopefully they'll give me Cardicor... Thank you so much Clutter

  • Wildpoppy,

    I've never taken Beta Blockers but I believe they will slow down fast heart rate.

  • Thanks Clutter, appt at 4.30!

  • Good luck!

  • Yes they do slow it down, I took them during my time with Graves then more recently the Cardio Con prescribed them for fast heart rate which is a problem I always have. You do need to find one that suits you, some will give side effects some won't, trial and error.

  • Thanks everyone...GP wouldn't give me Cardicor :-( Again I'm told because of my asthma, even though its mild. He said to rest as much as possible (because of high heart rate)... And to continue with Diltiazem (even though I said I hardly took because I felt so ill on it!)... He thinks that the Carbimazole should start to lower Thyroxine levels, therefore alleviate symptoms in another 2 weeks (I have already been on it for 2 weeks nearly)... He did also say that T4 of 51 was exceptionally high?? So may take a bit longer.

    So, looks like I cannot work for a couple more weeks, very very frustrating when you're self employed :-( Thanks for all your help though

You may also like...